Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 31, NWS Charleston, WV

April 8, 2020Kanawha County, Lincoln County, Putnam County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2020, 12:27 PM EDT for Kanawha County, Lincoln County, Putnam County, West Virginia. It was in force for 33 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 12:27 PM EDT (16:27 UTC)
Expired
Apr 8, 2020, 1:00 PM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kanawha County, WV, Lincoln County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 6 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 12:28 PM EDTHAIL 0.252 E Hurricane, WV
Apr 8, 12:30 PM EDTHAIL 1Scott Depot, WVHAIL FELL FROM 12:20 TO 12:35. MAINLY PEA TO DIME SIZE, BUT HAD A BIT OF QUARTER SIZE MIXED IN STARTING AROUND 12:30.
Apr 8, 12:32 PM EDTHAIL 0.752 W Teays Valley, WVREPORT FROM MPING: DIME (0.75 IN.).
Apr 8, 12:35 PM EDTHAIL 11 W Teays Valley, WV
Apr 8, 12:35 PM EDTHAIL 1Teays Valley, WVREPORT FROM MPING: QUARTER (1.00 IN.).
Apr 8, 12:35 PM EDTHAIL 1.252 W Teays Valley, WVNWS EMPLOYEE 2 MILES WEST OF TEAYS VALLEY
Apr 8, 12:35 PM EDTHAIL 1.252 W Teays Valley, WVNWS EMPLOYEE 2 MILES WEST OF TEAYS VALLEY.
Apr 8, 12:36 PM EDTHAIL 11 E Hurricane, WVREPORT FROM MPING: QUARTER (1.00 IN.).
Apr 8, 12:41 PM EDTHAIL 1Saint Albans, WV
Apr 8, 12:50 PM EDTHAIL 0.51 Sw Saint Albans, WVREPORT FROM MPING: HALF-INCH (0.50 IN.).
Apr 8, 1:02 PM EDTHAIL 0.755 Wsw Charleston, WVFALLING AT THE NWS OFFICE AT THIS TIME. BEGINNING TO COVER THE GROUND.
Apr 8, 1:05 PM EDTHAIL 0.752 Sw Hurricane, WVREPORT FROM MPING: DIME (0.75 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

098 
WUUS51 KRLX 081627
SVRRLX
WVC039-043-079-081700-
/O.NEW.KRLX.SV.W.0031.200408T1627Z-200408T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1227 PM EDT Wed Apr 8 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southwestern Putnam County in western West Virginia...
  West central Kanawha County in central West Virginia...
  Northeastern Lincoln County in central West Virginia...

* Until 100 PM EDT.

* At 1227 PM EDT, a severe thunderstorm was located over Teays
  Valley, or near Nitro, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
  Hurricane, Marmet, Poca, Alum Creek, Institute, Tornado, Coal Fork,
  Teays Valley and Cross Lanes.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 96 and 103.
 Interstate 64 in West Virginia between mile markers 33 and 57.
 West Virginia Turnpike between mile markers 90 and 95.
 Route 119 between mile markers 66 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3850 8199 3834 8148 3817 8163 3819 8165
      3821 8164 3822 8166 3822 8172 3820 8174
      3821 8176 3823 8176 3823 8178 3821 8179
      3822 8180 3844 8206 3846 8205
TIME...MOT...LOC 1627Z 304DEG 32KT 3843 8195 

HAIL...1.00IN
WIND...60MPH
 
$$

HART
2 follow-up statements
930 
WWUS51 KRLX 081639
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1239 PM EDT Wed Apr 8 2020

WVC039-043-079-081700-
/O.CON.KRLX.SV.W.0031.000000T0000Z-200408T1700Z/
Putnam WV-Kanawha WV-Lincoln WV-
1239 PM EDT Wed Apr 8 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR SOUTHWESTERN PUTNAM...WEST CENTRAL KANAWHA AND NORTHEASTERN
LINCOLN COUNTIES...

At 1238 PM EDT, a severe thunderstorm was located near Tornado, or
near Nitro, moving southeast at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...NWS employee reported.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Marmet, Poca, Alum Creek, Institute, Tornado, Coal Fork, Teays Valley
and Cross Lanes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3847 8190 3834 8148 3817 8163 3819 8165
      3821 8164 3822 8166 3822 8172 3820 8174
      3821 8176 3823 8176 3823 8178 3821 8179
      3822 8180 3841 8200 3842 8199
TIME...MOT...LOC 1638Z 309DEG 26KT 3838 8190 

HAIL...1.50IN
WIND...60MPH
 
$$

HART
414 
WWUS51 KRLX 081700
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
100 PM EDT Wed Apr 8 2020

WVC039-043-079-081710-
/O.EXP.KRLX.SV.W.0031.000000T0000Z-200408T1700Z/
Putnam WV-Kanawha WV-Lincoln WV-
100 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUTNAM...WEST
CENTRAL KANAWHA AND NORTHEASTERN LINCOLN COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small 
hail and heavy rain are still possible with this thunderstorm. In 
additiona, another strong storm is developing over Putnam county. A 
warning may eventually be required for this new storm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3847 8190 3834 8148 3817 8163 3819 8165
      3821 8164 3822 8166 3822 8172 3820 8174
      3821 8176 3823 8176 3823 8178 3821 8179
      3822 8180 3841 8200 3842 8199
TIME...MOT...LOC 1700Z 304DEG 32KT 3827 8170 

$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:09 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 8, 9:09 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
909 AM EDT Wed Apr 8 2020

.SYNOPSIS...
A strong cold front crosses Thursday. High pressure Friday and
Saturday. Low pressure crosses Sunday/Sunday night, with a cold
front Monday morning. Cooler with weaker systems next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 909 AM Wednesday...
While thunderstorms remain possible this morning, I do not
think the coverage will be as high as previously thought. So I
have lowered thunderstorm chances for the remainder of the
morning.

As of 645 AM Wednesday...
Forecast is largely on track this morning with ongoing
convection oriented on a northwest to southeast axis across the
central portions of the area. Activity is still going strong,
though severe potential has waned considerably as outflow
boundaries have kept instability largely elevated amid an
orientation largely parallel to mean flow. Models insist on this
weakening farther this morning as it slowly sags southward,
with it regenerating a bit this afternoon along and south of
I64. Depending on how much insolation is realized across the
south, there could be a few strong to severe storms as they exit
to the southeast this afternoon.

As of 150 AM Wednesday...

QLCS with scattered reports of damaging wind gusts, currently
over central OH and southern PA, will continue to advance
southeastward into the predawn hours. A bit of a capping
inversion exists around H7 across the area from the EML that
overspread the area last evening with instability becoming more
elevated with each passing hour as the surface cools.
Still...given the well organized structure and cold pool
propagation, I expect the eastward extent of this line to
continue to produce damaging wind gusts as it clips our
northeast WV counties in the next few hours. Farther west along
the line in central OH, a gradual weakening trend should ensue
as it advances out of our se OH counties and central WV in the
predawn. Models are struggling with how far south to take this,
with the HRRR seemingly flip flopping with keeping it more
across the central and northern Lowlands to sagging it south
into the Coal Fields by sunrise. For now, I will play the
middle road solution and monitor trends.

The actual cold front will lag several hours behind, decaying as
it meanders into the area. Meanwhile, surface heating across
the southern half of the area where there will be less clouds
will allow instability to build with MLCAPE values approaching 2
grand with deep layer shear values supportive of convective
growth. This should allow for an uptick in coverage this
afternoon across southern counties in the vicinity of the
boundary. A few of these storms could become strong as the
advance southeast out of the area in the late afternoon.

We will see a break in the action this evening as we await the
arrival of much stronger cold front. Convection associated with
this will race into the area around midnight or shortly
thereafter. SPC has the Tug Fork Valley painted in a slight
risk with an enhanced farther west across much of the Lower OH
Valley and TN Valley. Despite the time of night, MLCAPE values
will remain high and with strong deep layer shear and steep mid
level lapse rates, the potential for large hail and especially
damaging wind gusts will exist along the QLCS from the Tri-State
region and extending south into the Coal Fields and southwest
VA.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
As of 345 AM Wednesday...

Strong cold front crosses Thursday morning, taking the last of
the pre-frontal instability out of the mountains first thing.
Already tapering off west of the Ohio River at dawn, showers
end from west to east across the remainder of the forecast area
through the daylight morning hours.

In the wake of the cold front, mixing through H7, along with
strong low level wind fields, will promote strong wind gusts
Thursday, especially during the afternoon across northern
portions of the forecast area. These gusty winds will gradually
diminish Thursday night through Friday, with a brief pickup
possible Friday morning.

Showers may linger in the mountains Thursday afternoon into
Friday on wrap around moisture and upslope flow. The colder air
behind the system will also support snow over the higher
elevations of the northern WV mountains Friday night, and a
short wave trough rotating down the back side of an intense
upper level low churning up through Maine, may enhance the wrap
around upslope precipitation overnight Thursday night, with up
to an inch or so of snow accumulation over the higher terrain
possible.

High pressure building in Friday night will allow frost if
patchy stratocu atop the subsidence inversion is kept to a
minimum. The high will then move east of the area Saturday, and
clouds will increase, lower and thicken in developing warm
advection, ahead of the next low pressure system approaching
from the west.

Other than slowing down the progress of the colder air a bit
Thursday morning, central guidance temperatures and dew points
looked good. After falling a bit Thursday morning, temperatures
will not recover much on Thursday, and be furthest below normal
Thursday night through Friday night, with highs Friday mainly
in the 40s lowlands, 30s across the higher terrain. The humidity
will also be low Thursday and Friday afternoons amid gusty winds
especially Thursday and drier fuels by Friday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
As of 345 AM Wednesday...

Low pressure approaches Saturday night, and then crosses Sunday
and Sunday night, dragging a cold front across the area Monday
morning. The increasing chance for rain showers overnight
Saturday night into Sunday morning depends upon low level dry
air beneath the mid level warm advection moisture and lift, but
Sunday afternoon will be wet, along with the chance for
thunderstorms.

Showers and possible thunderstorms will end from west to east
overnight Sunday night into Monday morning. A dry respite is
then possible to start the new work week, but the timing of any
light precipitation after that next week then depends upon the
timing of short wave troughs rotating about a large upper level
low over eastern Canada, and even whether that lows rolls on
east, or just lingers near Hudson bay.

After near normal temperatures to start the week, central
guidance showers temperatures falling back below normal heading
into midweek, with another frosty night possible if we could
sneak a night between systems.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
As of 645 AM Wednesday...

Line of elevated convection oriented in a northwest to southeast
axis will slowly sag south over the next few hours to affect CRW
with TSRA in MVFR conditions and perhaps HTS. Brief IFR is
possible in any robust individual cells within the line. Line
should continue to weaken this morning as it sags south, perhaps
regenerating a bit this afternoon, possibly affecting BKW.
A period of MVFR stratus as the line crosses this morning,
before scattering this afternoon.

Another, much stronger, cold front will cross in the 06-12Z time
frame tonight with another round of convection, potentially with
strong winds for HTS/CRW/BKW.

Gusty and variable winds possible with any thunderstorms through
15Z with west to northwesterly behind the front, becoming gusty
in the afternoon to 20 kts this afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: Medium 12Z-15Z, high thereafter.

ALTERNATE SCENARIOS: Line of convection moving through 15Z will
create highly variable cig/vis in the heaviest downpours.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    M    L    L    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  L    L    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    L    H    H    H    H    H    H    H    H    H

AFTER 12Z THURSDAY...
IFR conditions possible in showers and thunderstorms late
Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/30
NEAR TERM...JSH/30
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...30
Hazardous weather outlook, Apr 8, 6:16 AM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
616 AM EDT Wed Apr 8 2020

OHZ066-067-075-076-083>087-WVZ006>011-013>020-025>032-034-039-040-
091030-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-
Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Logan-Boone-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour-
616 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for southeast Ohio, and portions
of central West Virginia, northern West Virginia, southern West
Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe storms late tonight, with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-VAZ003-004-WVZ005-024-033-091030-
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-
McDowell-
616 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia, and portions of southern West Virginia and western West
Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk for severe storms late tonight, with damaging
winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ515>526-091030-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
616 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe storms late tonight, with
damaging winds the primary threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 8, 11:37 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1137 AM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             WHIPPLE                 39.52N  81.41W
04/07/2020  E1.00 INCH       WASHINGTON         OH   PUBLIC

            PICTURE OF QUARTER SIZE HAIL IN WHIPPLE, OH

&&

EVENT NUMBER RLX2000798

SL
Local storm report, Apr 8, 11:55 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1155 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             4 SSE DURBIN            38.50N 79.79W
04/07/2020  E1.00 INCH       POCAHONTAS         WV   PUBLIC

            LARGE HAIL IN THE NORTHERN END OF THE
            COUNTY, ESPECIALLY THE DURBIN, BARTOW, GREEN
            BANK AREA. HAIL COVERED THE GROUND AND WAS
            QUARTER-SIZE IN DURBIN, TO MARBLE- AND
            PEA-SIZE IN GREEN BANK. REPORT FROM EMPLOYEE
            OF GREEN BANK OBSERVATORY.

&&

ABE
Local storm report, Apr 8, 11:58 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1158 AM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     SAND FORK               38.92N  80.75W
04/08/2020                   GILMER             WV   PUBLIC

            SEVERAL LARGE BRANCHES BROKEN OFF A HEALTHY TREE.
            PICTURE ON SOCIAL MEDIA.

&&

EVENT NUMBER RLX2000799

SL
Local storm report, Apr 8, 12:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 PM EDT WED APR 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 AM     FLASH FLOOD      CLENDENIN               38.49N  81.35W
04/08/2020                   KANAWHA            WV   911 CALL CENTER

            HIGH WATER REPORTED NEAR ELK RIVER RD NORTH

&&

EVENT NUMBER RLX2000800

HART
Special weather statement, Apr 8, 12:22 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
1222 PM EDT Wed Apr 8 2020

WVZ014-015-081645-
Kanawha-Putnam-
1222 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PUTNAM AND WEST CENTRAL
KANAWHA COUNTIES...

At 1221 PM EDT, a strong thunderstorm was located over Teays Valley,
or 7 miles southwest of Winfield, moving southeast at 40 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Hurricane, Poca, Cross Lanes, Alum Creek, Institute, Tornado and
Teays Valley.

This includes the following highways...
 Interstate 77 in West Virginia near mile marker 104.
 Interstate 64 in West Virginia between mile markers 34 and 57.
 Route 119 between mile markers 69 and 80.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3854 8198 3839 8160 3823 8177 3823 8179
      3821 8179 3824 8182 3825 8181 3826 8181
      3826 8180 3831 8181 3832 8182 3831 8185
      3832 8190 3847 8206
TIME...MOT...LOC 1621Z 303DEG 33KT 3845 8197

HART
Local storm report, Apr 8, 12:24 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     3 NW CRAIGSVILLE        38.35N 80.69W
04/08/2020                   NICHOLAS           WV   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            CRAIGSVILLE. NICHOLAS COUNTY 911. MOBILE
            HOME SHIFTED OFF FOUNDATION 3 TO 4 FEET WITH
            ROOF BLOWN OFF ANOTHER MOBILE HOME. SEVERAL
            OUT BUILDINGS DESTROYED. A DOZEN OR MORE
            HARDWOOD TREES SNAPPED OR UPROOTED. DAMAGE
            WAS CONFINED TO A SMALL AREA ROUGHLY 100
            YARDS ACROSS ALONG CREASSY ROAD AND WAS
            LIKELY CAUSED BY STRAIGHT-LINE WINDS BASED
            OFF DESCRIPTION FROM EM. OUTSIDE OF CREASSY
            RD, ONLY A FEW TREES DOWN HERE AND THERE
            AROUND CRAIGSVILLE.

&&

ABE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:12 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur33 min
Apr 7, 8:41 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph34 min
Apr 8, 3:34 AM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood26 min
Apr 8, 3:40 AM EDTSevere Thunderstorm WarningRLXRitchie, Wood35 min
Apr 8, 4:22 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Gilmer, Jackson, Wirt23 min
Apr 8, 4:33 AM EDTSevere Thunderstorm WarningRLXBraxton, Lewis, Randolph, Upshur, Webster27 min
Apr 8, 5:39 AM EDTSpecial Weather StatementRLXJackson36 min
Apr 8, 6:28 AM EDTSpecial Weather StatementRLXMason32 min
Apr 8, 7:09 AM EDTSpecial Weather StatementRLXKanawha, Putnam66 min
Apr 8, 8:27 AM EDTSpecial Weather StatementRLXMason33 min
Apr 8, 8:50 AM EDTSevere Thunderstorm WarningRLXKanawha, Putnam40 min
Apr 8, 9:32 AM EDTSpecial Weather StatementRLXKanawha28 min
Apr 8, 9:39 AM EDTSpecial Weather StatementRLXClay36 min
Apr 8, 9:53 AM EDTFlash Flood WarningRLXClay, Fayette, Kanawha, Nicholas2 hr
Apr 8, 12:22 PM EDTSpecial Weather StatementRLXPutnam23 min
Apr 8, 1:07 PM EDTFlash Flood WarningRLXKanawha, Putnam3 hr
Apr 8, 1:08 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam38 min
Apr 8, 1:17 PM EDTSpecial Weather StatementRLXPleasants88 min
Apr 8, 1:27 PM EDTSpecial Weather StatementRLXFayette33 min
Apr 8, 1:39 PM EDTSevere Thunderstorm WarningRLXFayette, Kanawha, Raleigh51 min
Apr 8, 1:54 PM EDTTornado WarningRLXFayette, Raleigh26 min
Apr 8, 2:01 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne36 min
Apr 8, 2:16 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh33 min
Apr 8, 2:21 PM EDTSpecial Weather StatementRLXKanawha24 min
Apr 8, 2:42 PM EDTSpecial Weather StatementRLXLincoln33 min
Apr 8, 2:48 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln27 min
Apr 8, 2:59 PM EDTSpecial Weather StatementRLXKanawha31 min
Apr 8, 3:10 PM EDTSevere Thunderstorm WarningRLXBoone, Logan35 min
Apr 8, 3:28 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming32 min
Apr 8, 3:51 PM EDTSpecial Weather StatementRLXMingo24 min
Apr 8, 3:58 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Raleigh, Wyoming47 min
Apr 8, 4:06 PM EDTSpecial Weather StatementRLXMcDowell24 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.